Diagnosis Insulin shock Nursing Dx Fluid volume deficit Altered Nutrition < than body requires Altered LOC Risk

for injury/falls Interventions Check blood sugar. Attempt to get patient to eat or drink. If patient unwilling to voluntarily eat or drink administered oral glucose under the tongue. If patient is unable to take intake orally be prepared to administer glucagon via glucagon kit IM injection. Re-check blood sugar level in 1 hour. Pathophysiology Hypoglycemia occurs when a treatment to lower the elevated blood glucose of diabetes inaccurately matches the body's physiological need, and therefore causes the glucose to fall to a below-normal level.
          

Signs and Symptoms [Symptoms of hypoglycemia typically appear at levels below 60 mg/dL. Some people may feel symptoms above this level. Levels below 50 mg/dL affect brain function.] - Confusion, abnormal behavior or both, such as the inability to complete routine tasks - Visual disturbances, such as double vision and blurred vision - Seizures (RARE) - Loss of consciousness (RARE) - Heart palpitations - Shakiness - Anxiety - Sweating - Tingling sensation around the mouth Treatment  Oral intake of glucose  Intravenous infusion of glucose (dextrose w/ saline)  Glucagon Medication  Intravenous infusion of glucose (dextrose w/ saline)  Glucagon Priority Treat Quickly - Assess patient’s LOC - Check blood sugar - Determine whether or not patient is able to voluntarily eat or drink to help raise blood sugar level.

Sign up to vote on this title
UsefulNot useful